Get your Health question answered in 3 easy steps

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do Satins have a harmful effect on other parts of the body ?

My questions previously was 'Do Satins have a harmful effect on other parts of the body'? Thanks so much for the many replies nearly all of which gave terrible details of the effects these drugs can have on liver/brain/muscles. Is there anybody out there who is taking statins successfully without side effects?
Sat, 12 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,  
  User's Response
's  Response
Rosie, - I answered your previous question honestly in the light of my (our) own experiences, which in hindsight perhaps were too gloomy. But then, I'm 80, and clearly biassed, and addressed the question simply as it was put. On the positive side, now that you ask it, if I were well under 70, I'd certainly take statins without hesitation. They do work, and are beneficial. It's only old wrinklies like me they tend to kill off faster! That's a proven statistic. But not younger people, for whom they appear to be, (like daily aspirin) wholly positive. Bear in mind however, that not all statins are the same. They are selective in their side-effects with diff'rent people, so if one gives you perpetual itching (my first one did) try another. If it gives you muscular cramps or joint pains, try another. One will work and be good for you. I hope this is more cheerful and reassuring? Sorry if the first reply was so depressing,...it was just answering the way the question was put! ...no offence, doom, or gloom intended.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Do Statins have a harmful effect on other parts of the body? I am undecided as to whether to take statins for high cholesterol

doctor1 MD

Hi, for about 2 months, i have been having rashes similar to mosquito bites on some particular part of my body, mainly the upper arn, back on my thigh, back, buttocks and sometimes in my lower legs. This seems to happens especially at night and very rarely during the day.The worst part is the constant itch. Initially, I thought they were allergies and took some zyrtec. This seemed to calm the itch and rashes initially. But lately, the effect of zyrtec seems negligible. I had the same problem a couple of year ago but it subsided in around 1 month (in autumn) I have been through many website and read about scabbies and other potential dermatological disorders but the systems seems to be different from what others have been describing and different from the pictures. please help. 34 yr old male of indian origin living in South Africa

doctor1 MD

Good Afternoon Doctor...I am 27 year old male with height of 180 CM. & weight is 66 KG. I want to increase my weight approx 4-5 kg. 5 years back my weight was 62-63 so i have increased some of the weight but the entire effect can be seen on the growth of stomach but not on the arms or other parts . I want to increase my weight while considering the whole body not only stomach. It looks very ugly a growing stomach on a thin body. Please suggest.

Recent questions on  Rosuvastatin

doctor1 MD

My husband found bloodclots in his urine yesterday. He has some dull pain in his lower abdomen. He is 64 and takes rosuvastatin teva for a number of years. He is very worried and intends to go see his GP after the weekend. This morning his urine was clear. Please advise.

doctor1 MD

I m 59 years old and had undergone heart bypass one year ago

With blood flow medicine, aspirin and crestor taken, test show i have cpk raised to 226 three months later and to 550 six months later.



I understand this shows some form of muscle damage. Cardiologist says that it is ok, only when it reaches 1000 will it cause some concern. normal tests such as cholestrol, LDL, HDL , liver function(ALT, AST) are ok.



Is there measure to ensure that cpk is restored to normal. Can any nutritional supplements such as COQ10, omega 3, ALA, as well as controlled dieting and exercises ( on a treadmill, skipping) help.? i have stopped taking crestor for about three weeks now.



Doctor, thanks for your advice and hope to receive your reply



Regards

Francis







doctor1 MD

I did ultrasound , doctor found few cholesterol polyps in gallbladder and fatty acids in liver . So as per him it is not dangerous. Only thing I need to change my life style and maintain a proper diet. I want to check know more about my condition....

doctor1 MD

Hi, I have a patient that was recently diagnosed with Esophageal CA. He is a young, otherwise healthy man. Prior to this diagnosis, the only medication he was taking was Crestor, he is convinced it caused his Cancer.My question is, is there any research done to support that Crestor is a Cancer causing drug?

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I have random bouts of diarrhea or loose stools weekly, and now for the past 3 days. I am also experiencing itchy very small bumps that come out of nowhere and are in random locations. I have also experienced dizziness or loss of balance off and on for years. I am 64, am 30 lbs overweight at 5'5" tall. I also wake w a variety of stiffness or aches including feet. I have been to doctors repeatedly. No major problems. On low dose meds for borderline high blood pressure and crestor for borderline cholesterol. I eat very well and work out often. I am tired of not feeling right.

doctor1 MD

I took azithacyn and cefixime a week ago for a possible infection, I am taking zeta and rosuvastatin every evening. The last few days my face and scalp have become very itchy ( feels like something crawling on me), do think there is a reaction to...